Alabama, 2002Rip Current in Alabama, June 28, 2002
June 28, 2002 · NWS MOB · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 28, 1:45 AM CST, 8 hours earlier.
Area forecast discussion, Jun 28, 1:45 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 AM CDT FRI JUN 28 2002
LAST NIGHTS CONVECTION SHOULD BE EAST OFFORECAST AREA BY FORECAST
TIME...MAY STILL BE SOME LINGERING RAIN OVER THE EAST AND NORTHERN
ZONES. UPPER LOW THAT HAS BEEN NORTHWEST OF AREA FOR MOST OF WEEK
HAS BEEN ABSORBED BY UPPER TROF MOVING ACROSS MID SECTION OF THE
COUNTRY. THIS TROF MOVES EAST AND CONTINUES TO WEAKEN BUT NOT BEFORE
GIVING NORTHERN ZONES ONE MORE GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS DURING THE DAY TODAY. FURTHER SOUTH...SCATTERED SEA
BREEZE ACTIVITY WILL ONCE AGAIN DOT THE COASTAL AREAS. PRECIPITABLE
WATER REMAINS BETWEEN 1.75 AND AROUND 2 INCHES THROUGH THE
WEEKEND...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND WITH LITTLE DAY TO DAY CHANGE IN HIGH AND LOW TEMPERATURES.
EXTENDED WILL BE A CONTINUATION OF SAME WITH SCATTERED...MAINLY
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS.
NOTHING OF NOTE IN FIRE WEATHER FORECAST...CONTINUED HUMID WITH
AFTERNOON SEA BREEZE MOVING INLAND.
MARINE...AS UPPER TROF MOVES EAST OF FORECAST AREA A WEAK SURFACE
LOW DEVELOPS OVER THE SOUTHEAST. WILL NEED TO ADJUST SURFACE WINDS
TO ACCOUNT FOR WEST TO NORTHWEST DIRECTION LATER IN THE MARINE
EXTENDED. /11
MOB BB 088/072 090/072 091 11313
PNS BB 087/073 089/074 090 11313
DTS BB 087/077 087/076 088 11313
GZH TB 087/070 090/071 090 11645
2RO TB 086/069 090/071 090 11645
61A TB 087/070 090/071 090 11645
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jun 28, 5:00 AM CST, 4 hours 45 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUN 28 2002
A WEAK UPPER LEVEL TROUGH WILL DRIFT EAST ACROSS THE MID SOUTH
TODAY. THIS TROUGH IN CONJUNCTION WITH A MOIST AIR MASS WILL SPAWN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...GENERALLY NORTH OF
AN ANDALUSIA...EVERGREEN...WAYNESBORO LINE. SOUTH OF THAT LINE
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE SEA BREEZE AND DRIFT INLAND.
SEVERE WEATHER IS NOT ANTICIPATED...BUT STRONG GUSTY SURFACE WINDS
IN AND NEAR THUNDERSTORMS WILL BE POSSIBLE. HEAVY RAINFALL WILL
ACCOMPANY THE STRONGER STORMS...WITH PONDING OF WATER IN LOW LYING
SPOTS AND ROADWAYS POSSIBLE....ESPECIALLY IN AREAS THAT RECEIVED A
HEAVY RAIN ON THURSDAY.
MOTORIST ARE ENCOURAGED TO DRIVE WITH CAUTION...SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND BE PREPARED TO STOP WHEN APPROACHING
WATER COVERED ROADWAYS OR UNDERPASSES.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL IS NOT EXPECTED
THROUGH TONIGHT.
A GRAPHICAL VERSION OF THIS OUTLOOK IS AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB.
Rip Current, Baldwin
- When
- June 28, 9:45 AM CST
- Where
- Baldwin County, Ft Morgan
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
A male vacationing with his family drowned in rough surf near Fort Morgan. The man was swimming in the rough water and disappeared. Paramedics were able to get him ashore but the man died.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, June 28, 20022 deaths · 1 event
- Flash Flood in New York, June 28, 2002$50,000 · 1 event
- Lightning Strike in Colorado, June 28, 2002$30,000 · 1 event
- Damaging Wind in North Dakota, June 28, 20022 injured · 55 kt wind · 1 event
- Damaging Wind in Montana, June 28, 2002$20,000 · 52 kt wind · 1 event
- Wildfire in California, June 28, 20021 injured · 1 event
- Damaging Winds in New York, June 28, 200267 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 28, 20022 events
- Damaging Winds in South Dakota, June 28, 200252 kt wind · 2 events
- Tornadoes in Montana, June 28, 2002F0 · 2 events
- Wildfire in Colorado, June 28 to 30, 20021 event
- Lightning Strike in Vermont, June 28, 2002$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302717.